Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 112, NWS Nashville, TN

September 21, 2021Humphreys County, Tennessee

NWS Nashville, TN issued this river flood advisory at Sep 21, 2021, 9:15 AM CDT for Humphreys County, Tennessee. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Sep 21, 2021, 9:15 AM CDT (14:15 UTC)
Expired
Sep 21, 2021, 9:42 PM CDT
In force
12 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 100 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River near Hurricane Mills (HMLT1). The gauge peaked at 21.91 ft at Sep 22, 2021, 9:00 PM CDT.

actionminormoderate102009/2109/2209/23
Action stage
16 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03603000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

394 
WGUS84 KOHX 211415
FLSOHX

Flood Advisory
National Weather Service Nashville TN
915 AM CDT Tue Sep 21 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Duck River Near Hurricane Mills affecting Humphreys County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the advisory area, remain alert to possible flooding 
or the possibility of the advisory being upgraded to a warning.

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at www.weather.gov.


TNC085-211930-
/O.NEW.KOHX.FL.Y.0112.210921T1415Z-210924T0200Z/
/HMLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 AM CDT Tue Sep 21 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Duck River Near Hurricane Mills.
* From this morning to late Thursday evening.
* At 9:00 AM CDT Tuesday the stage was 16.1 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 21.5 feet tomorrow evening. It will then 
  fall below flood stage early Friday morning.
* Impact...At 16.0 feet, Water begins to inundate agricultural land 
  and other low lying areas along the river including access points 
  from Bucksnort to Taylortown, Cedar Grove, and to Bakerville Rd.
* Impact...At 20.0 feet, Agricultural land, other low lying areas, 
  and access points along the river from Bucksnort to Taylortown, 
  Cedar Grove, and to Bakerville Rd begin to flood. Portions of 
  Tumbling Creek Rd east of Highway 13 begin to flood.


&&

LAT...LON 3597 8795 3606 8785 3592 8765 3582 8776

$$

Adcock
2 follow-up statements
977 
WGUS84 KOHX 211856
FLSOHX

Flood Advisory
National Weather Service Nashville TN
156 PM CDT Tue Sep 21 2021

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Duck River Near Hurricane Mills affecting Humphreys County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are in the advisory area, remain alert to possible flooding 
or the possibility of the advisory being upgraded to a warning.

If you encounter a flooded roadway, turn around and find an 
alternative route.

Additional information is available at www.weather.gov.


TNC085-220300-
/O.CON.KOHX.FL.Y.0112.000000T0000Z-210924T0200Z/
/HMLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
156 PM CDT Tue Sep 21 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Duck River Near Hurricane Mills.
* Until late Thursday evening.
* At 12:00 PM CDT Tuesday the stage was 17.5 feet and rising.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise above flood stage this 
  evening to a crest of 21.5 feet tomorrow evening. It will then 
  fall below flood stage early Friday morning.
* Impact...At 16.0 feet, Water begins to inundate agricultural land 
  and other low lying areas along the river including access points 
  from Bucksnort to Taylortown, Cedar Grove, and to Bakerville Rd.
* Impact...At 20.0 feet, Agricultural land, other low lying areas, 
  and access points along the river from Bucksnort to Taylortown, 
  Cedar Grove, and to Bakerville Rd begin to flood. Portions of 
  Tumbling Creek Rd east of Highway 13 begin to flood.
* Impact...At 22.0 feet, Portions of Tumbling Creek Road east of 
  Highway 13 are flooded to a depth of 2 feet and may be impassable.


&&

LAT...LON 3597 8795 3606 8785 3592 8765 3582 8776

$$

Adcock
857 
WGUS84 KOHX 220242
FLSOHX

Flood Advisory
National Weather Service Nashville TN
942 PM CDT Tue Sep 21 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Tennessee...

  Duck River Near Hurricane Mills affecting Humphreys County.

TNC085-220345-
/O.CAN.KOHX.FL.Y.0112.000000T0000Z-210922T0242Z/
/HMLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 PM CDT Tue Sep 21 2021

...The Flood Advisory for the Duck River Near Hurricane Mills has 
been replaced...

The Flood Advisory is replaced by a river flood warning for
  the Duck River Near Hurricane Mills.
* At 9:00 PM CDT Tuesday the stage was 19.7 feet and rising.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 21.5 feet tomorrow evening. It will 
  then fall below flood stage early Friday morning.


&&

LAT...LON 3597 8795 3606 8785 3592 8765 3582 8776

$$

Rose

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 21, 6:24 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Sep 21, 6:24 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
624 AM CDT Tue Sep 21 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

For a brief time this morning, radar was actually clear across
Middle Tennessee for the first time in many days. However, some
showers have recently popped up in our southern counties.
Atmosphere remains very moist with precipitable water values near
1.8 inches, so additional showers and possibly a thunderstorm or
two are expected the rest of the morning into early afternoon,
mainly across our southeast half where moisture remains highest.
By late afternoon, a strong cold front will enter our northwest
counties with an accompanying broken line of showers and
thunderstorms. This line is forecast to weaken as it pushes into
Middle Tennessee and fall apart once it moves past the I-65
corridor. Nevertheless, forecast soundings show MLCAPE values
increasing to near 1000 J/Kg ahead of the front with a
significant amount of dry air in the mid levels, so a few of the
storms could become strong with gusty winds. In addition, PWATs
are forecast to rise to around the 2 inch mark once again, so any
of the heavier showers and storms will be capable of intense
rainfall rates which could cause localized flooding issues.

Behind this first line of storms, additional post-frontal showers
and a few thunderstorms are expected overnight as the main upper
trough axis moves slowly overhead. Model consensus for the rest
of today through tonight is for another 1/2 to 2 inches of rain
to fall areawide, although a few models such as the HRRR and
NAM12 are showing a few spots could get as much as 3 to 4 inches.
Contemplated issuing another flash flood watch for parts of the
area since we are so saturated and our flash flood guidance
values are quite low, but with the first line expected to weaken
and the heaviest rainfall amounts anticipated to be localized,
decided against it. Don't be surprised if some additional flood
advisories or warnings need to be issued later today, though.

Tomorrow looks to be quite a raw, blustery first day of Fall as
the aforementioned upper trough axis cuts off into an upper low
over the Ohio Valley just to our north. Strong CAA on the
southwest side of the low will bring wraparound clouds, scattered
showers, and gusty northwest winds to much of the forecast area
through the day before moving out by evening. Temperatures are
not expected to rise much as a result, with highs only reaching
the 60s to around 70. Although the upper low will move out of the
picture by Thursday, an extended period of northwest flow over
the Tennessee and Ohio Valleys will keep us dry with near or
below normal temperatures the rest of the week - and possibly
through the rest of the month. Lows will drop into the 40s both
Thursday and Friday mornings for most everyone outside of the
urban heat island of Nashville, with highs only reaching the mid
60s to mid 70s. Temperatures will rebound over the weekend but
stay very Fall-like, with lows in the upper 40s and 50s, and
highs in the 70s to around 80.

&&

.AVIATION...
12Z TAF DISCUSSION.

This morning low clouds will continue to impact CKV with IFR cigs
and BNA/MQY with MVFR cigs. CSV will vary VFR/MVFR. Approach of a
front this afternoon and evening will bring SHRA/TSRA across the
area. Frontal passage will shift winds to NW with some gusts near
20KT. The front will be followed by widespread SHRA with IFR/MVFR
conditions.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Shamburger
AVIATION........13
Hazardous weather outlook, Sep 21, 3:34 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
334 AM CDT Tue Sep 21 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-221000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
334 AM CDT Tue Sep 21 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A strong cold front will move across the area from late this
afternoon through Wednesday morning, bringing another round of
showers and thunderstorms. Additional rainfall of 1/2 to 2 inches
with locally higher amounts are possible, which may lead to
localized flooding of roads and low lying areas. In addition, a few
strong storms with gusty winds over 40 mph are possible late this
afternoon and evening, mainly along and west of I-65.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today due to the threat for
flooding and strong storms. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:36 PM CDTRiver Flood AdvisoryOHXMarshall33 hr
Sep 20, 7:41 PM CDTRiver Flood AdvisoryOHXMaury27 min
Sep 20, 8:03 PM CDTRiver Flood WarningOHXHickman4 days
Sep 20, 8:08 PM CDTRiver Flood WarningOHXMaury58 hr
Sep 21, 11:52 AM CDTRiver Flood AdvisoryOHXBedford, Marshall3 hr
Sep 21, 4:40 PM CDTSpecial Weather StatementOHXStewart50 min
Sep 21, 5:26 PM CDTSpecial Weather StatementOHXHouston, Stewart49 min

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.